Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 52, NWS Charleston, SC

June 10, 2013Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2013, 5:39 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 5:39 PM EDT (21:39 UTC)
Expired
Jun 10, 2013, 6:45 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1882 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1882 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS52 KCHS 102139
SVRCHS
SCC029-049-102245-
/O.NEW.KCHS.SV.W.0052.130610T2139Z-130610T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 539 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  CROCKETVILLE...MOVING NORTHEAST AT 30 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MILEY...CROCKETVILLE...ISLANDTON...ASHTON...COLLETON...LODGE...
  RUFFIN...WILLIAMS...SMOAKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3317 8076 3296 8050 3281 8106 3292 8117
      3304 8106 3310 8094 3307 8090 3309 8088
      3313 8090 3318 8079
TIME...MOT...LOC 2139Z 238DEG 27KT 3293 8099

$$
4 follow-up statements
949 
WWUS52 KCHS 102200
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT MON JUN 10 2013

SCC049-102211-
/O.CAN.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
HAMPTON SC-
600 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...

LAT...LON 3296 8050 3288 8094 3304 8106 3310 8094
      3307 8090 3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2201Z 238DEG 27KT 3300 8084

$$

SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
600 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BELLS CROSSROADS...MOVING
NORTHEAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...ISLANDTON...LODGE...PADGETTS...RUFFIN...SMOAKS AND
WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3296 8050 3288 8094 3304 8106 3310 8094
      3307 8090 3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2201Z 238DEG 27KT 3300 8084

$$
931 
WWUS52 KCHS 102212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT MON JUN 10 2013

SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
612 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SMYLY...MOVING NORTHEAST AT 30
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLLETON...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
      3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2213Z 242DEG 27KT 3302 8073

$$
482 
WWUS52 KCHS 102222
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT MON JUN 10 2013

SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
622 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR RHODES CROSSROADS...MOVING
NORTHEAST AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLLETON...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
      3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2222Z 242DEG 27KT 3305 8066

$$
414 
WWUS52 KCHS 102225
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT MON JUN 10 2013

SCC029-102236-
/O.CAN.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
625 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...

AT 626 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
AND LARGE HAIL MAY AFFECT THE AREA THROUGH THIS EVENING. CONTINUE TO 
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST 
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER 
SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
      3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2226Z 242DEG 27KT 3306 8063

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 4:13 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON JUN 10 2013

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL STEADILY WEAKEN OVERNIGHT AS A STRONG
TROUGH AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. THE FRONT
WILL MOVE ACROSS THE AREA EARLY TUESDAY...BEFORE HIGH PRESSURE
REBUILDS OVER THE REGION THROUGH MID WEEK. ANOTHER COLD FRONT
COULD PASS THROUGH THE REGION LATE THURSDAY INTO EARLY
FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED CONVECTION HAS INITIATED BY LATE AFTERNOON ALONG THE
SEABREEZE...WHILE A STRONGER AND MORE PERSISTENT LINE OF
THUNDERSTORMS UPSTREAM IS GRADUALLY SLIPPING TOWARD THE WESTERN
PERIPHERY OF THE FORECAST AREA. WILL CONTINUE TO INDICATE
INCREASING THUNDERSTORM POTENTIAL THROUGH THE REMAINDER OF THE
AFTERNOON HOURS AND INTO THE EVENING TIME FRAME. DETAILS REGARDING
THE EVOLUTION OF CONVECTIVE COVERAGE ARE STILL SOMEWHAT UNCERTAIN
CONSIDERING INCONSISTENCIES BETWEEN MODEL SOLUTIONS AND POOR MODEL
PERFORMANCE FOR THE MORNING AND EARLY AFTERNOON PERIOD. LATEST
THINKING IS THAT THE BEST CONVECTIVE COVERAGE COULD ACTUALLY OCCUR
LATER THAN CLIMATOLOGICAL NORMALS...AS A STRONG UPPER TROUGH
SHIFTS SHORTWAVE ENERGY TOWARD THE EAST COAST AND SUPPLIES
ENHANCED FORCING FOR DEVELOPMENT PAST SUNSET. HAVE INTRODUCED
LIKELY POPS FOR THE WESTERN TIER COUNTIES BY 7 PM
EDT...MAINTAINING THUNDERSTORM CHANCES IN THE HIGH CHANCE/40
PERCENT RANGE ELSEWHERE UNTIL AROUND MIDNIGHT.

WILL NEED TO CAREFULLY MONITOR SEVERE WEATHER POTENTIAL INTO THE
EVENING HOURS...ESPECIALLY AS THE AXIS OF BOTH A 20 TO 30 KT LOW
LEVEL JET AND A 60 TO 70 KT UPPER LEVEL JET SHIFTS CLOSER TO THE
REGION. ONGOING CONVECTION UPSTREAM HAS ALREADY STRENGTHENED TO
SEVERE LEVELS WITHIN NOTABLE SYNOPTIC SCALE SUPPORT...ABUNDANT
DEEP LAYER MOISTURE AND MODERATE TO HIGH INSTABILITY. LATEST
THINKING IS THAT THIS MORE ORGANIZED INLAND CONVECTION WILL
EVENTUALLY PROGRESS INTO THE WESTERN ZONES AS THE UPPER TROUGH
AXIS SLIPS EASTWARD...COMBINING WITH MESOSCALE BOUNDARIES AND ANY
ONGOING DIURNAL CONVECTION. WILL THUS CONTINUE TO MENTION THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS
WEATHER OUTLOOK...HIGHLIGHTING DAMAGING WIND GUSTS AS THE MAIN
ASSOCIATED RISK.

NUMERICAL MODEL SOLUTIONS ALL SHOW VARYING DEGREES OF CONVECTION
CONTINUING INTO AT LEAST PORTIONS OF THE NIGHTTIME PERIOD...DRIVEN
MAINLY BY THE UPPER LEVEL ENERGY AND A SHARPENING SURFACE
TROUGH. HAVE THEREFORE MAINTAINED AT LEAST 20 TO 30 PERCENT POPS
THROUGH MIDNIGHT...BEFORE DECREASING RAIN CHANCES FROM SOUTHWEST TO
NORTHEAST AS UPSTREAM CONVECTION EVENTUALLY TRACKS TOWARD THE COAST
FOLLOWING THE SHORTWAVE ENERGY.

EXPECT LOW TEMPERATURES TO REACH THE LOWER 70S...EXCEPT MID 70S
ALONG THE LOCALLY WARMER COASTLINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...AN UPPER LEVEL TROUGH WILL EXTEND DOWN
THE EASTERN SEABOARD TUESDAY MORNING BEFORE SHIFTING OFFSHORE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. AT THE SURFACE...A COLD FRONT
WILL PUSH OFFSHORE TUESDAY MORNING...WITH A LEE SIDE TROUGH FORMING
INLAND LATER IN THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS COULD STILL BE ONGOING ACROSS MUCH OF SOUTHEAST SOUTH
CAROLINA AND COASTAL SOUTHEAST GEORGIA AT THE START OF THE DAY AHEAD
OF THE COLD FRONT...THEN SOME BRIEF CLEARING COULD OCCUR AS THE
FRONT SHIFTS OFFSHORE. DESPITE DRIER AIR FILTERING IN BEHIND THE
FRONT...THERE SHOULD BE ENOUGH LINGERING MOISTURE TO SUPPORT SOME
ISOLATED CONVECTION ACROSS THE AREA IN THE AFTERNOON AND EARLY
EVENING AHEAD OF THE LEE-SIDE TROUGH. MODEL SOUNDINGS SHOW A FAIRLY
UNSTABLE AIR MASS IN PLACE...AND MORE DRIER AIR ALOFT WOULD SUPPORT A
GREATER DOWNDRAFT POTENTIAL WITH ANY THUNDERSTORMS THAT DEVELOP.
THEREFORE...CANNOT RULE OUT A FEW STRONG OR SEVERE THUNDERSTORMS IN
THE AFTERNOON CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL.
A WESTERLY/DOWNSLOPE FLOW ALOFT WILL ALLOW DAYTIME TEMPERATURES TO
WARM INTO THE LOWER 90S AWAY FROM THE IMMEDIATE COAST. LOWS TUESDAY
NIGHT WILL BE IN THE LOWER 70S.

WEDNESDAY AND WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING WILL
EXTEND INTO THE REGION FROM THE WEST...WHILE A WEAK SURFACE TROUGH
PREVAILS OVER THE AREA. MODELS ARE NOT DEPICTING MUCH IN THE WAY OF
PRECIPITATION GIVEN THE STRONG SUBSIDENCE AND RELATIVELY DRY AIR IN
PLACE AND AS A RESULT THE FORECAST WILL SHOW RAIN-FREE CONDITIONS.
HOWEVER...THERE IS A SUBTLE SHORT WAVE DROPPING IN FROM THE
NORTHWEST AND THE WEAK BOUNDARY AT THE SURFACE SO NOT FULLY
CONFIDENT THAT NO CONVECTION WILL DEVELOP. DOWNSLOPE WINDS WILL PUSH
HIGHS INTO THE MID 90S ACROSS THE AREA AWAY FROM THE IMMEDIATE
COAST. IT WILL NOT COOL OFF MUCH AT NIGHT EITHER...WITH LOWS ONLY IN
THE MID 70S.

THURSDAY...THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS WILL BEGIN TO BREAK DOWN OVER THE REGION AS AN UPPER TROUGH
AND ASSOCIATED SURFACE LOW SHIFT FROM THE OHIO VALLEY TO THE
MID-ATLANTIC REGION. A TRAILING COLD FRONT WILL THEN APPROACH FROM
THE NORTHWEST. A SHORT WAVE WILL SWING ACROSS SOUTHERN GEORGIA AND
COULD SPARK SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY
MORNING...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. THEN...INCREASING
MOISTURE DUE TO A SOUTHWEST FLOW AT THE SURFACE AND THE APPROACH OF
THE COLD FRONT COULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA THROUGH THE AFTERNOON. MODERATE INSTABILITY AND
STEEPENING MID LEVEL LAPSE RATES COULD SUPPORT SOME SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. THURSDAY SHOULD BE THE WARMEST DAY OF THE WEEK...AS A
DOWNSLOPE FLOW ALOFT AND COMPRESSIONAL HEATING AHEAD OF THE FRONT
CAUSE TEMPERATURES TO REACH HIGHS IN THE MID AND UPPER 90S AWAY FROM
THE COOLER COAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A COLD FRONT THURSDAY
NIGHT INTO EARLY FRIDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH
LARGE HAIL AND DAMAGING WINDS. HIGH PRESSURE WILL THEN BUILD OVER
THE REGION FRIDAY INTO EARLY NEXT WEEK...WITH LITTLE TO NO CHANCE OF
SHOWER/THUNDERSTORM ACTIVITY OUTSIDE AN INLAND MOVING SEABREEZE.
HIGH TEMPS WILL BE A FEW DEGREES COOLER POST COLD FROPA THURSDAY
NIGHT/EARLY FRIDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK
AS DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL
HIGH TEMPS SHOULD BE IN THE MID/UPPER 80S FRIDAY/SATURDAY...BEFORE
WARMING INTO THE UPPER 80S/LOWER 90S SUNDAY/MONDAY. OVERNIGHT LOWS
SHOULD RANGE FROM THE MID 60S TO LOW 70S.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE
SEABREEZE BY LATE AFTERNOON. CONSIDERING THE ORIENTATION OF THE
SEABREEZE BOUNDARY BY 20Z...THUNDERSTORM POTENTIAL IS CURRENTLY
HIGHEST AT KSAV...WHILE CONVECTION IS FOUND FARTHER WEST OF THE
KCHS TERMINAL. NUMERICAL MODEL TRENDS SUGGEST THAT STRONGER
UPSTREAM CONVECTION WILL EVENTUALLY SHIFT TOWARD THE COASTAL AREAS
AHEAD OF AN UPPER LEVEL SHORTWAVE THIS EVENING AND OVERNIGHT. THUS
AFTER SEABREEZE CONVECTION PUSHES INLAND...THE TAF SITES COULD
EXPERIENCE A BRIEF BREAK IN THUNDERSTORM IMPACTS BEFORE CONVECTION
WORKS BACK TOWARD THE COASTLINE LATER THIS EVENING AND OVERNIGHT.
WILL ALLOW SUBSEQUENT TAF ISSUANCES TO BECOME MORE DETERMINISTIC
REGARDING THUNDERSTORMS FOR LATER IN THE PERIOD.

BREEZY SOUTH/SOUTHWEST WINDS ARE EXPECTED THROUGH THE EARLY
EVENING. WINDS WILL DIMINISH A BIT LATER TONIGHT...YET NOT
COMPLETELY DECOUPLE AT KCHS WHERE THE PRESSURE GRADIENT WILL
REMAIN SLIGHTLY TIGHTER.

EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE TUESDAY MORNING WITH
SHOWERS AND THUNDERSTORMS ALONG A PASSING COLD FRONT. VFR CONDITIONS
ARE THEN EXPECTED THROUGH EARLY THURSDAY. MVFR CIGS/VSBYS OR LOWER
ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND
THUNDERSTORMS ALONG ANOTHER COLD FRONT. VFR CONDITIONS ARE THEN
EXPECTED OVER THE WEEKEND.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL STEADILY RETREAT TONIGHT AHEAD OF A
SHARPENING INLAND TROUGH AND ASSOCIATED COLD FRONT TO THE WEST.
THE PRESSURE GRADIENT WILL TIGHTEN AS A RESULT...MAINTAINING
SOUTH/SOUTHWEST FLOW IN THE 15 TO 20 KT RANGE. SEAS WILL BUILD
FROM 2 TO 3 FT THIS AFTERNOON TO 3 TO 5 FT OVERNIGHT.

TUESDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL CONTINUE TO
HOLD OVER THE COASTAL WATERS EARLY TUESDAY BEFORE A WEAK COLD FRONT
PUSHES OVER THE WATERS BY TUESDAY EVENING. SOUTH/SOUTHWEST FLOW MAY
BRIEFLY SURGE TO 15-20 KT WITH COLD FROPA ALONG WITH WAVES UP TO
3-5 FT...HIGHEST BEYOND 20 NM FROM THE COAST. CONDITIONS WILL THEN
REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY
THURSDAY WITH HIGH PRESSURE DOMINATING THE WATERS. THERE COULD BE A
BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR WATERS BEYOND 10
NM FROM THE COAST THURSDAY EVENING THROUGH EARLY FRIDAY AS A
STRONGER COLD FRONT PASSES OVER THE WATERS WITH SHOWERS AND
THUNDERSTORMS. CONDITIONS SHOULD THEN IMPROVE INTO THE WEEKEND AS
HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD FRONT PUSHING
OVER THE WESTERN ATLANTIC.

RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY
FOR THE CHARLESTON COUNTY BEACHES DUE TO A COMBINATION OF FACTORS
INCLUDING BREEZY CONDITIONS AND LONG PERIOD SWELLS IMPACTING
THE COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...JAQ
LONG TERM...DPB
AVIATION...WMS
MARINE...JAQ/WMS
Hazardous weather outlook, Jun 10, 4:10 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
410 PM EDT MON JUN 10 2013

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-
112015-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
TIDAL BERKELEY-
410 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO
THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE
REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR
STRONGER STORMS WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ050-112015-
CHARLESTON-
410 PM EDT MON JUN 10 2013

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO
THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE
REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR
STRONGER STORMS WILL BE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-112015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
410 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 4:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT MON JUN 10 2013

GAZ088-SCZ040-042-102115-
ALLENDALE-HAMPTON-SCREVEN-
442 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNYS TO
FARMDALE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DUKES...BRUNSON...MILEY...ROUSE...SYLVANIA...GREEN HILL...BARTON...
JENNYS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3268 8179 3312 8124 3312 8119 3305 8111
      3281 8092 3264 8121 3255 8157
TIME...MOT...LOC 2042Z 227DEG 26KT 3300 8109 3267 8163
Special weather statement, Jun 10, 4:58 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT MON JUN 10 2013

GAZ088-SCZ040-102130-
ALLENDALE-SCREVEN-
458 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 530 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...12 MILES SOUTH OF BURTONS FERRY LANDING...
MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILBURY...BURTONS FERRY LANDING...BARTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3302 8145 3291 8126 3270 8150 3278 8165
TIME...MOT...LOC 2058Z 222DEG 24KT 3278 8154
Special weather statement, Jun 10, 5:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT MON JUN 10 2013

SCZ043>045-102145-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
512 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROSINVILLE TO
SMOAKS...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...REEVESVILLE...GIANT...FRANCIS BEIDLER FOREST...SPRING
HILL...EBENEZER...SANDRIDGE...BLACK CREEK...DUNCAN CHAPEL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3333 8049 3328 8048 3326 8043 3326 8037
      3328 8035 3327 8030 3330 8026 3333 8024
      3321 8007 3304 8074 3311 8089 3312 8090
      3333 8051
TIME...MOT...LOC 2112Z 236DEG 35KT 3329 8050 3317 8083
Local storm report, Jun 10, 5:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     4 NNE WALTERBORO        32.96N  80.64W
06/10/2013                   COLLETON           SC   911 CALL CENTER

            TREE DOWN REPORTED ON THE 500 BLOCK OF KNIGHTS AVENUE.

&&

EVENT NUMBER CHS1300438

TIMTE
Local storm report, Jun 10, 5:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     HENDERSONVILLE          32.79N  80.72W
06/10/2013                   COLLETON           SC   911 CALL CENTER

            TREE DOWN REPORTED AT THE INTERSECTION OF BLACK CREEK
            ROAD AND HENDERSONVILLE HIGHWAY.

&&

EVENT NUMBER CHS1300439

TIMTE
Special weather statement, Jun 10, 5:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT MON JUN 10 2013

SCZ040-042-043-102200-
ALLENDALE-HAMPTON-INLAND COLLETON-
525 PM EDT MON JUN 10 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
ROUSE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROCKETVILLE...DUKES...BRUNSON...MILEY...BARTON...BELLS CROSSROADS...
MOSELLE...RUFFIN...ALLENDALE COUNTY AIRPORT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 8139 3311 8138 3312 8119 3303 8108
      3310 8094 3307 8090 3309 8088 3312 8089
      3298 8060 3287 8092 3285 8144
TIME...MOT...LOC 2125Z 235DEG 22KT 3293 8094 3289 8135

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:23 PM EDTSpecial Weather StatementCHSColleton37 min
Jun 10, 3:31 PM EDTSpecial Weather StatementCHSBeaufort, Jasper29 min
Jun 10, 3:35 PM EDTSpecial Weather StatementCHSDorchester25 min
Jun 10, 3:58 PM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester32 min
Jun 10, 4:01 PM EDTSpecial Weather StatementCHSBeaufort29 min
Jun 10, 4:32 PM EDTSpecial Weather StatementCHSBeaufort, Jasper28 min
Jun 10, 4:37 PM EDTSpecial Weather StatementCHSColleton23 min
Jun 10, 4:42 PM EDTSpecial Weather StatementCHSAllendale, Hampton33 min
Jun 10, 4:51 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper39 min
Jun 10, 4:58 PM EDTSpecial Weather StatementCHSAllendale32 min
Jun 10, 5:12 PM EDTSpecial Weather StatementCHSDorchester33 min
Jun 10, 5:25 PM EDTSpecial Weather StatementCHSAllendale35 min
Jun 10, 5:50 PM EDTSpecial Weather StatementCHSHampton25 min
Jun 10, 5:56 PM EDTSpecial Weather StatementCHSAllendale34 min
Jun 10, 6:06 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester39 min
Jun 10, 6:08 PM EDTSpecial Weather StatementCHSJasper22 min
Jun 10, 6:24 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton, Jasper66 min
Jun 10, 6:29 PM EDTSpecial Weather StatementCHSBerkeley31 min
Jun 10, 6:31 PM EDTSpecial Weather StatementCHSJasper44 min
Jun 10, 6:39 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper66 min
Jun 10, 6:57 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Jun 10, 7:02 PM EDTSpecial Marine WarningCHS88 min
Jun 10, 7:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester62 min
Jun 10, 7:48 PM EDTSpecial Marine WarningCHS87 min
Jun 10, 7:53 PM EDTSpecial Marine WarningCHS2 hr
Jun 10, 7:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.